Arkansas, 2012Damaging Winds in Arkansas, April 15, 2012
April 15, 2012 · NWS TSA · 2 events in 1 county or zone
Early morning thunderstorms occurred over far northwest Arkansas in advance of a slow moving cold front. Damaging winds occurred from these storms in Washington County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms occurred over far northwest Arkansas in advance of a slow moving cold front. Damaging winds occurred from these storms in Washington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 15, 2:39 AM CST, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 15, 2:39 AM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 AM CDT SUN APR 15 2012
.DISCUSSION...
LARGE H5 TROUGH IS STARTING TO PIVOT EAST. MAJOR PORTION OF THE
TROUGH EJECTS TODAY...WITH REMAINDER OF TROUGH SWEEPING EAST
MONDAY AND MONDAY NIGHT. SQUALL LINE AND PSEUDO FRONT WILL PUSH
THROUGH EASTERN OK AND NORTHWEST AR TODAY. MAIN COLD FRONT/SURFACE
TROUGH WILL BE NEAR OMA-CDS LINE BY 7 PM TONIGHT...THEN SWING QUICKLY
EAST TONIGHT. NORTHWEST WINDS AND HIGH PRESSURE WILL BUILD OVER
THE AREA ON MONDAY.
NORTHWEST FLOW ALOFT WILL BRING A SHORT WAVE TROUGH THROUGH ON
WEDNESDAY...WITH SOME CLOUDINESS...BUT EXPECT NO PRECIPITATION.
TROUGH APPEARS TO MINOR OUT AS IT MOVES SOUTHEAST...AND FLOW
BECOMES NEARLY ZONAL. BETTER CHANCE OF SHOWERS OR THUNDERSTORMS
DEVELOPS ON THURSDAY AND THURSDAY NIGHT...AS H5 TROUGH DEVELOPS IN
THE FLOW AND MOVES OVER THE CENTRAL PLAINS. THE GFS AND ECMWF
TIMING ARE A LITTLE DIFFERENT...BUT BOTH SEE THIS DEVELOPMENT.
KEPT CHANCE POPS FOR THIS EVENT. MAJOR TROUGH EVENTUALLY DEVELOPS
BY NEXT WEEKEND OVER THE SOUTHEAST STATES...PUTTING OK IN NORTHWEST
FLOW.
TIMING OF PRECIPITATION THIS MORNING AND LATER TODAY IS THE
PRIMARY ISSUE. ANTICIPATE THE LINE OF STORMS TO BE FROM ABOUT
NOWATA TO TULSA TO OKEMAH AROUND 6-7 AM. THE PRECIPITATION SHOULD
REACH NORTHWEST ARKANSAS BY MID TO LATE MORNING. EXPECT THE
EXISTING LINE TO CARRY ALL THE PRECIPITATION...AND SIGNIFICANTLY
LOWERED OR DROPPED POPS BEHIND THE LINE.
GENERALLY STAYED CLOSE TO MAV/MEX MOS GUIDANCE FOR TEMPS...WITH
MINOR ADJUSTMENT TO ECMWF IN A COUPLE OF PERIODS.
WIND GUSTS ARE BECOMING MORE ISOLATED AND LATEST RUC RELAXES
SURFACE PRESSURE GRADIENT...SO WILL DROP THE WIND ADVISORY.
STILL...THERE WILL BE FREQUENT GUSTS OVER 30 MPH UNTIL THE LINE OF
STORMS MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 47 72 49 / 50 10 0 10
FSM 79 50 72 48 / 80 10 10 10
MLC 78 47 74 47 / 70 10 0 10
BVO 72 46 72 43 / 30 20 0 10
FYV 71 45 69 42 / 80 20 0 10
BYV 73 46 68 46 / 80 20 10 10
MKO 75 47 74 47 / 70 10 10 10
MIO 76 46 70 46 / 70 20 0 10
F10 76 48 72 50 / 60 10 0 0
HHW 77 49 75 50 / 70 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 4 AM SUNDAY FOR OKZ054-OKZ055-OKZ059-OKZ060-
OKZ064-OKZ065-OKZ066.
AR...NONE.
&&
SHORT TERM...22
LONG TERM....02Hazardous weather outlook, Apr 15, 3:50 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT SUN APR 15 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT SUN APR 15 2012
...SEVERE STORM THREAT CONTINUES FOR PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY VERY NEAR THE
INTERSTATE 35 CORRIDOR WILL CONTINUE TO MOVE EASTWARD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. INSTABILITY OVER FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS REDUCED...WHICH WILL
DIMINISH THE OVERALL THREAT FOR SIGNIFICANT SEVERE WEATHER.
HOWEVER...LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TORNADOES
ON THE LEADING EDGE OF THE LINE OF STORMS MAY ALSO OCCUR.
THUNDERSTORMS SHOULD EXIT THE AREA BY LATE AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
QUIET WEATHER WILL PREVAIL FOR THE EARLY PART OF THE WORK WEEK.
THUNDERSTORM CHANCES WILL INCREASE FOR THURSDAY AND FRIDAY AS
A FRONT APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 15, 6:23 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HAIL SAND SPRINGS 36.14N 96.11W
04/15/2012 E1.00 INCH TULSA OK PUBLIC
&&
AEJSpecial weather statement, Apr 15, 6:41 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT SUN APR 15 2012
ARZ001-OKZ058-062-063-151315-
BENTON AR-DELAWARE OK-MAYES OK-OTTAWA OK-
741 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
DELAWARE...SOUTHEASTERN MAYES AND SOUTHEASTERN OTTAWA
AT 741 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHEAST OF WYANDOTTE TO 12 MILES SOUTHWEST
OF LOCUST GROVE...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...ROSE...
JAY...LEACH...TWIN OAKS...KANSAS...MAYSVILLE...COLCORD...GRAVETTE...
DECATUR...GENTRY...SILOAM SPRINGS AND HIWASSE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3691 9462 3651 9461 3650 9419 3618 9450
3616 9535
TIME...MOT...LOC 1241Z 270DEG 44KT 3697 9442 3604 9520Special weather statement, Apr 15, 6:44 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT SUN APR 15 2012
OKZ060>062-066-067-070-071-073>075-151315-
HASKELL OK-LATIMER OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE
OK-PITTSBURG OK-ROGERS OK-TULSA OK-WAGONER OK-
744 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...MCINTOSH...PITTSBURG AND WESTERN LATIMER
IN NORTHEAST OKLAHOMA
SOUTHWESTERN MAYES...EASTERN OKMULGEE...SOUTHERN ROGERS...
SOUTHEASTERN TULSA AND WAGONER
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE
AT 744 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CATOOSA TO 6 MILES SOUTHWEST OF KIOWA...MOVING
NORTHEAST AT 45 MPH.
A LARGE PORTION OF WESTERN HASKELL...MCINTOSH...SOUTHWESTERN MAYES...
WESTERN MUSKOGEE...EASTERN OKMULGEE...PITTSBURG...SOUTHERN ROGERS...
SOUTHEASTERN TULSA...WAGONER AND WESTERN LATIMER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 815 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3468 9589 3468 9601 3628 9581 3624 9522
3591 9529 3589 9527 3473 9541 3458 9587
TIME...MOT...LOC 1244Z 247DEG 39KT 3622 9570 3466 9591Local storm report, Apr 15, 6:48 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
748 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG 1 SSW SKIATOOK 36.35N 96.01W
04/15/2012 OSAGE OK BROADCAST MEDIA
UNKNOWN DAMAGE AT THE AIRPORT. PROBABLE TORNADO. RELAYED
BY KOTV. TIME ESTIMATED VIA RADAR.
&&
KAHSpecial weather statement, Apr 15, 7:13 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 AM CDT SUN APR 15 2012
ARZ001-OKZ058-062-063-067>070-151415-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MAYES OK-MUSKOGEE
OK-OTTAWA OK-WAGONER OK-
813 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
DELAWARE...EASTERN MAYES...EASTERN OTTAWA...EASTERN WAGONER AND
NORTHERN ADAIR
AT 813 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF PEORIA TO 3 MILES NORTHWEST OF
WAINWRIGHT...MOVING EAST AT 35 MPH.
A LARGE PORTION OF WESTERN BENTON...CHEROKEE...DELAWARE...EASTERN
MAYES...NORTHERN MUSKOGEE...EASTERN OTTAWA...EASTERN WAGONER AND
NORTHERN ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 915
AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3651 9461 3650 9417 3649 9417 3648 9418
3610 9450 3610 9455 3604 9455 3565 9488
3557 9571 3564 9569 3650 9505 3652 9500
3657 9500 3694 9471 3694 9461
TIME...MOT...LOC 1313Z 270DEG 29KT 3687 9465 3564 9557Special weather statement, Apr 15, 7:14 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CDT SUN APR 15 2012
OKZ049-053-070>075-151415-
CHOCTAW OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-
814 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN CHOCTAW...HASKELL...EASTERN MCINTOSH...PITTSBURG...
WESTERN PUSHMATAHA AND LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND WESTERN SEQUOYAH
AT 815 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHECOTAH TO 41 MILES SOUTHWEST OF BOSWELL...MOVING
EAST AT 35 MPH.
A LARGE PORTION OF WESTERN CHOCTAW...HASKELL...EASTERN
MCINTOSH...SOUTHEASTERN MUSKOGEE...PITTSBURG...WESTERN
PUSHMATAHA...WESTERN SEQUOYAH AND LATIMER COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 915 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3387 9584 3394 9594 3412 9594 3416 9598
3417 9578 3450 9579 3451 9568 3459 9568
3459 9588 3468 9589 3468 9603 3556 9552
3557 9468 3520 9490 3520 9493 3515 9492
3390 9563 3389 9575 3386 9577
TIME...MOT...LOC 1315Z 270DEG 29KT 3548 9545 3375 9646Thunderstorm Wind, Washington
- When
- April 15, 9:03 AM CST
- Where
- Washington County, 0.63 mi W of Summers
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.979, -94.491
Strong thunderstorm wind blew down large trees and snapped large tree limbs.
Thunderstorm Wind, Washington
- When
- April 15, 9:08 AM CST
- Where
- Washington County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.950, -94.420
Strong thunderstorm wind blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Arkansas, April 15, 20121 death · $65,000 · EF1 · 4 events
- Tornadoes and Hail in Oklahoma, April 15, 2012$130,000 · EF1 · 14 events
- High Wind in Iowa, April 15, 2012$75,000 · 52 kt wind · 13 events
- Strong Wind in Wisconsin, April 15 to 16, 2012$28,000 · 28 events
- Strong Wind in Iowa, April 15, 2012$80,000 · 2 events
- Tornadoes and High Wind in Nebraska, April 15, 2012$60,000 · EF0 · 5 events
- Tornadoes in Nebraska, April 15, 2012$54,000 · EF0 · 2 events
- Hail in Texas, April 15, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Wind in Arkansas, April 15, 2012$25,000 · 50 kt wind · 1 event
- Tornado and Hail in Minnesota, April 15, 2012EF0 · 13 events
- Flash Flood and Hail in Missouri, April 15, 2012$11,000 · 1.75 in hail · 10 events
- High Wind in South Dakota, April 15, 2012$5,000 · 57 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376233, 376234.